Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 25, 2021, 6:18 PM MDT for Cherry County, Nebraska. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 6:18 PM MDT (00:18 UTC)
- Expired
- Jul 25, 2021, 7:30 PM MDT
- In force
- 72 min
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3792 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
516
WWUS83 KLBF 260018
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
618 PM MDT Sun Jul 25 2021
NEZ094-260130-
Western Cherry NE-
618 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
730 PM MDT...
At 614 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeastern Lacreek Wildlife Refuge, or 10 miles southeast of
Martin, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cody, Merriman, Highway 61 Crossing The Niobrara River, Cody Lake and
Eli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4299 10171 4300 10117 4278 10099 4271 10174
4300 10173
TIME...MOT...LOC 0014Z 334DEG 18KT 4307 10158
$$
KulikWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 25, 5:12 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 25, 5:12 PM MDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE 612 PM CDT Sun Jul 25 2021 .SHORT TERM...(This evening through Monday night) Issued at 240 PM CDT Sun Jul 25 2021 A disturbance within the subtropical plume rotating around upper level high pressure, kicked off heavy thunderstorms early this morning across portions of southwest into south central NE. Those continue over portions of south central NE this afternoon. Rain cooled air has rushed north and west from the thunderstorm complex and has kept temperatures a few degrees cooler than expected. Sinking air north and west of the complex has helped lower dew points across portions of central into southwest NE. The higher theta-e air has been pushed west into portions of the Panhandle and west central NE. Conditions have become quite unstable in this area and there is a CU field present, and an isolated thunderstorm could evolve late this afternoon into early this evening within a favorable upslope environment. Overnight tonight could see a little patchy fog in localized areas like river valleys, but overall confidence is not high and will leave out of the forecast for now. Persistent south to southeast winds will continue Monday on the backside of surface high pressure that is anchored across IA/MO. Humidity will be rather high Monday with dew points in the mid 60s to lower 70s before noon, and then tend to mix out some in the afternoon. This mixing will again help keep any heat index readings below Heat Advisory criteria. .LONG TERM...(Tuesday through Sunday) Issued at 240 PM CDT Sun Jul 25 2021 Tuesday through Thursday the center if the upper ridging becomes established across the Central Plains. Very warm temperatures aloft will accompany this with little or no chance for precipitation and continued hot temperatures. Highs both Tuesday and Wednesday could be near or exceed 100F. In addition, deeper low-level moisture will advect northward into the area from the Gulf. The humidity combined with the hot temperatures will likely bring heat advisory criteria both Tuesday and Wednesday. Friday into the weekend, the center of the upper high drifts southward into the Southern Plains. Stronger westerly winds aloft develop across the area as this occurs, and a "ring of fire" type set up develops with increasing chances for thunderstorms. It will also be several degrees cooler as high temperatures settle back into the mid 80s to lower 90s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 612 PM CDT Sun Jul 25 2021 Mostly quiet aviation conditions are expected over the next day as high pressure remains over the region. The only major concern will be some increasing winds at both sites on Monday afternoon. Gusts up to 25 knots could be expected through the early evening before diminishing after sunset. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Kulik
Hazardous weather outlook, Jul 25, 2:26 PM MDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 326 PM CDT Sun Jul 25 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-262030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 326 PM CDT Sun Jul 25 2021 /226 PM MDT Sun Jul 25 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible across far southwest Nebraska early this evening, any storm that develops may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Temperatures reach the upper 90s to 100 degrees on Tuesday and Wednesday. Heat indices begin to approach 100 degrees both days. There is an slight chance of storms Wednesday night through Saturday. The risk of severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 25, 6:18 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
618 PM MDT Sun Jul 25 2021
NEZ094-260130-
Western Cherry NE-
618 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
730 PM MDT...
At 614 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeastern Lacreek Wildlife Refuge, or 10 miles southeast of
Martin, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cody, Merriman, Highway 61 Crossing The Niobrara River, Cody Lake and
Eli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4299 10171 4300 10117 4278 10099 4271 10174
4300 10173
TIME...MOT...LOC 0014Z 334DEG 18KT 4307 10158
KulikThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:12 AM MDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Cherry, Custer, Frontier and 11 more | 66 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.